Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Suffered pulmonary embolism. Diagnosed with factor 5 leiden. Have dizziness and headache. should I go to A and E?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 589 Questions
Question
hi
i suffered an polmonary embolism in november and i has since been diagnosed with factor 5 leiden. this morning in the gym i have had unusual dizziness and i have since had a very annoying headheach. Collegues have told me i look pale and have large eyebags in spite of have gotten 9 hours sleep. Should i go to A&E ? is it possible i have a clot in the brain?
Posted Wed, 14 Aug 2013 in Lung and Chest disorders
 
 
Answered by Dr. Guru 34 minutes later
Hi,

Factor V Leiden deficiency is a mutation that can cause abnormal clots in blood vessels. We cannot be sure that the symptoms you described may be due to clot in brain or not. But these symptoms of severe headache along with dizziness in a person with significant past medical history require emergency medical attention.

A keen physical examination would give more idea whats going on with you. I personally feel that your clinical presentation and based on your past medical history, you need an emergency evaluation. Please visit a A & E at the earliest.

If you have any further questions, please let me know!
If you do not have any clarifications, you can close the discussion and rate the answer.

If you like my answers and wish me to answer in future, bring it to my attention: Dr Vasanth. Url link is as follows:
WWW.WWWW.WW

Wish you good health.


Above answer was peer-reviewed by
 
Follow-up: Suffered pulmonary embolism. Diagnosed with factor 5 leiden. Have dizziness and headache. should I go to A and E? 28 hours later
Hi

I have been to the A&E and they have perfromed the following tests:
pressure
erg
chest x-ray
generic blood test and D-Dimer
arterial blood test
they ruled out clotting and heart condition.

they said that my chest pain ( it had gone away after having strong pains for half hour) was possibly muscular and headache was possibly due to dehydration


today around midday i have had again a shooting pain from the middel of my scapula through my chest where i feel pressure on both sides. What would you advise me to do ?
 
 
Answered by Dr. Guru 15 hours later
Hi,

Thanks for the follow up and update!
Sorry for the delay in replying. I left for the day when you posted this follow up. I am happy to hear that there is no clotting or heart condition. As they suggested, after physical examination and investigations that it may be musculoskeletal pain, I suggest you to undergo physiotherapy to relieve your pain. You can use paracetamol to get some relief from pain, provided that you do not have any kidney or liver problems. However, if the pain is associated with shortness of breath or sweating or dizziness you need to see your treating doctor again.

If you have any further questions, please let me know!
If you do not have any clarifications, you can close the discussion and rate the answer.

If you like my answers and wish me to answer in future, bring it to my attention: Dr Vasanth. Url link is as follows:
WWW.WWWW.WW
Wish you good health.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Treatment/Therapy
Lab Tests

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor